MAUDE Adverse Event Report: ARTHREX, INC.; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC.; NON-DEGRADABLE FIXATN FASTENER
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported by a patient via phone that a cmc tightrope system had failed after additional surgery, the part and lot number were unknown.The patient had an initial basal arthroscopy and tendon transfer procedure in the left thumb on (b)(6), 2021.No arthrex products were used in the initial procedure due to her knowledge.The patient stated shortly after the procedure, it did not feel right.Mris were taken, and a dynamic study of the hand was made, and it was discovered that the tendon was gone, and there was a crunching noise heard.Upon seeing a different surgeon, it was confirmed that the tendon had detached afterward.On (b)(6) 2023, an additional surgery with the arthrex cmc tightrope was performed.On (b)(6), 2023, an x-ray was taken, and the tightrope buttons were there, but the bone was dropped.An mri will be scheduled soon to verify the location of the braided polyester.She asked about failure modes for this type of surgery and the cmc tightrope system and stated that this was not a complaint, but her body seemed to have rejected the device.She said she was not trying to sue or blame anyone, but she was worried that it might be her body, she also has arthritis and wanted to learn more about this device.This was resolved by suggesting verifying the product parts used in the additional surgery by her surgeon and then sending in the details of her inquiry via email to product surveillance for further information.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNK
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17626435
Report Number1220246-2023-07648
Device Sequence Number6136006
Product Code MBI
UDI-Device Identifier00888867319707
UDI-Public00888867319707
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown